MAUDE Adverse Event Report: ICU Medical, Inc. Jelco ViaValve Safety IV Catheter; Catheter, Intravascular, Therapeutic, Short-Term

ICU Medical, Inc. Jelco ViaValve Safety IV Catheter; Catheter, Intravascular, Therapeutic, Short-Term
Catalog Number 326010
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during iv catheter insertion, after the needle was inserted and the catheter advanced, blood continued to flow into the flashback chamber, along the sides of the device, and into the needle hub.Following successful iv insertion with positive flashback, the iv device was removed from the catheter; however, blood continued to flow from the catheter in the patient's extremity, indicating that the blood control feature may not have functioned as intended.The issue was observed by using iv catheters from the same box.A catheter from a different box (different lot number) was subsequently used, and the blood control feature functioned as expected, with no blood flow observed from the catheter after removal of the iv device and without distal pressure applied.There was patient involvement and no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.

Brand Name
Jelco ViaValve Safety IV Catheter
Common Device Name
Catheter, Intravascular, Therapeutic, Short-Term
Manufacturer (Section D)
ICU Medical, Inc.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
951 calle amanecer
san clemente, CA 92673
+1(224)706-2300
MDR Report Key50479693
Report Number1219611-2026-00024
Device Sequence Number21366392
Product Code FOZ
UDI-Device Identifier15019517078398
UDI-Public(01)15019517078398(17)280515(10)6202848
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number326010
Device Lot Number6202848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown